so far...not sure what the next step is though?...if my T4 goes down again will it mean i can come off the meds???...otherwise i'm worried i'll become hypo....
Often one starts to balance with both the HyperT med and HypoT meds when one starts to go in the HypoT direction. One usually needs to stay on HyperT meds for a while (usually 1,5 years tops - or so I've heard - not a HyperT expert myself ) before one tries quitting them totally.
The medicine didn't "cure" the hyperthyroid condition. It's only helping to hold the production of the excess thyroid hormone in check. If you stop taking it, you will greatly risk the hyperT symptoms (and excessive hormone levels) to return.
It depends on your situation. It may be that it will pass and never come back or that it will pass but returns after some time or it may seem you're not going to get rid of it over time. Sometimes HyperT turns into permanent HypoT over time. To predict the future more you need to have thyroid antibodies checked (stimulating and suppressing).
There's also a distinction between clinically euthyroid and chemically euthyroid. When they refer to clinically, they're referring to your state of being and whether or not symptoms are present. Chemically euthyroid would mean that your labs look ok but that you might still be bouncing off the roof.
Euthyroid literally translates to "good thyroid". Clinically euthyroid means that your thyroid may not be normal but it's behaving itself on current treatment. Catch there is "current treatment". Thyroids can be unpredictable. Since you aren't sure what type of hyperthyroidism you're dealing with, there's really no way to predict the future of it. Have they performed any tests besides the thyroid hormone levels? An ultrasound, a scan, antibodies or anything like that? I know it's kind of hard to convince them over there that you need those tests and a definitive diagnosis, but for the sake of peace of mind of the patient, I think it's pretty darned important to place a name to the disorder. If it turned out to be graves disease, it would be important to have your eyes examined. If it's subacute thyroiditis, you'd be looking at a temporary problem. If it was toxic multinodular goiter, perhaps surgery would be a good option.
Your best bet would be to get a definitive diagnosis if you want us to be able to tell you much more. You also have the option of watch and wait and see if it doesn't just clear on it's own after taking the anti-thyroid meds for however long it takes. But as long as you remain clinically euthyroid and you actually feel alright, things should be ok.